Jump to content

Great Cardio Apptmt!


Jacquie802
 Share

Recommended Posts

Hi Everyone,

Today I went back to the 1st Cardio/EP I had (I didn't like the Cardio I had for a second opinion). Boy am I glad I am back. Right when the nurse came out to get me she asked where I had been and she actually remembered me....I used to go there alot, so it would be hard to forget me, LOL.

Then I talked with my cardio for atleast a half hour. He answered all my questions and everything. I can't describe how happy I am to be back at Boston Medical!!!!!!!!!!! :)

This is our treatment plan: He plans to put me back on Florinef to try again, this time only taking one tablet a day in the AM. He offered Zoloft (which he highly recommended) and Midrodine(sp?). I declined to Zoloft because honestly I am scared about alot of the side effects.. He informed me all meds have side effects, but once I have a set opinion, good luck changing my mind! Is anyone here on it? Has it helped alot? He thinks it would really help me, but I am nervous about it....So I am going with the Florinef for now. Also, its more expensive, and I have no ins. right now.

The Midrodine(sp?) he did offer, but said it wasn't a fav of his, because I would have to take it 3 times a day (I'm horrible at remembering once a day never mind three times a day) and that if I forgot to take a dose my bp would be all over the place, up and down, and also I couldn't take it close to bed time.

I decided to try the Florinef once again. I am going to try it out for a month and also have my potassium levels checked. I was on it before but only for 2 weeks since I got headaches. I am only going to take one tablet this time and hopefully the headaches won't stay for too long. If I continue to get the headaches he said to call him back.

He wants me to wean off the Toprol and I am SOOO NERVOUS ABOUT THIS. Last time I didn't take any I went to the ER. He said it is because the other cardio didn't wear me off of it, he did it cold turkey. I am truly nervous about not taking Toprol. For now he said to keep taking it but once I am on the Florinef he would like to start taking the bb away. So SCARED!!!! He said that he thinks my bp bottoms out and that is why my hr goes soooo high on some mornings and I end up in the ER. Of course he also said to keep up with fluids and would like me to drink 2 Liters of water a day.

My cardio said that if I have ANY probs with meds, symptoms, etc. to give him a call and we would figure something out. This is what I have liked about him the most, he listens to everything you say, and calls you back personally until a solution is figured out. I go back to see him in April to see how my progress is going.

OH YEA...he said that since they believe I got POTS after MONO, or some other viral infection, that I am going to get better than I am right now. He said alot of his patients are put on Florinef, etc. for a year to a year and a half and then taken off the meds. He said the pts. are fine for a few years w/o meds, or on low dose meds and only have a few flare-ups every few years. He said a cold, etc. could set it off, however. I thought this would be awesome news to share, less symptoms or possibly none for years! Nice thought, huh?! Not getting my hopes up too much, since everyone is different though.

Sorry this post is sooo long. I have remembered to break up the paragraphs though!!!!! Take care guys.

:) Jacquie

Link to comment
Share on other sites

Congratulations on your visit today. I'm glad that you found a doctor that knows what he's doing :)

As for your medications, I take a very low dose of Florinef, Zoloft and had a reaction to the Midodrine so I can't take it. I only take 12.5 mg of Zoloft, I think the starting dose for a psychiatric patient is about 100 mg. I don't really notice any difference while I'm on it but maybe it does help. I take a half a tablet of Florinef, can't remember why I don't take more at the moment but it was too much. I'm extremely medication sensitive.

I too suffer from low blood pressure and tachycardia. But I worry about him taking you off a beta blocker all together. I couldn't take Toprol, it dropped my heart rate into the 40's and maybe me sleepy all the time. If you have problems with Tachycardia after you stop taking your BB, ask him if you can try something else like Atenolol.

Are you anemic at all? I'm wondering if that is causing some of your blood pressure, heart rate problems.

Good luck and again congrats on finding someone that can be helpful.

Steph

Link to comment
Share on other sites

Glad you are back with him and that you had such a great appt.! Now you know why you liked him so much. That's a great thing and he also is trying to help as much as he can.

He sounds like a gem. Hmm, Boston Medical.(2hrs or so).maybe not that far if I ever need another Doc. At least I know he comes highly recommended!

Link to comment
Share on other sites

I'm glad you found a great doctor to help you with this. As far as the meds, I recently started taking Celexa and it has helped. It is the only anti depressant I have ever been able to take without severe side effects. I was on Midodrine for a few weeks. I had to stop taking that because it gave me severe, constant headaches. I hope it does the trick for you.

Link to comment
Share on other sites

Good luck on your new med plan. I take Zoloft for POTS at a mega dose - 250 mg in the morning. I cannot take florinef - gave me monstrous headaches. Midodrine worked ok--you won't forget to take it--I am sure. You can only take it when you know that you are going to be upright for at least 4 hours. I found I could take 1 in the early morning when I woke up and another around 1:30 p.m. I switched to Mestinon but occasionally take the two together. Let us all know how you do! Lois

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...